Back to Ask the Diabetes Team Ask the Diabetes Team

From San Diego, California, USA:

I have type 2 diabetes, treated with changes in diet and daily walking or running, and my hemoglobin A1c is presently 5.2%, but I am still experiencing tingling in my feet, mostly at night, that is getting more and more common. Some days I feel a shooting pain between my big toe and the one next to it, or a numbness while using the computer. When I use the treadmill to walk or run, my feet sometimes cramp up suddenly or my hands feel numb.

After testing with a filament, my endocrinologist and podiatrist say I have sensation in my feet so no treatment has ever been recommended. Is there some other kind of testing I should be requesting? I know good glycemic control is the best treatment, but is there some drug to consider?


Your problem may not be a result of diabetes. There are other reasons for developing tingling in the lower extremities. You might want to have an electromyogram (EMG) to evaluate whether the symptoms are the result of nerve compression along the spinal canal or the result of a metabolic abnormality.


Original posting 17 Nov 2001
Posted to Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:28
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.